Georgia, 2007Flash Flood in Georgia, June 3, 2007
June 3, 2007 · NWS CHS · 1 event in 1 county or zone
S. Barry as it tracked northward along the GA and SC coasts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall fell in association with T.S. Barry as it tracked northward along the GA and SC coasts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 3, 2:19 AM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 3, 2:19 AM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
319 AM EDT SUN JUN 3 2007
.SYNOPSIS...
THE REMNANTS OF TD BARRY WILL MOVE UP THE SC COAST THIS MRNG AS A
STRONG AREA OF LOW PRES. A SERIES OF WEAK FRONTS MAY MOVE THROUGH
EARLY THIS WEEK BEFORE A RIDGE OF HIGH PRES BUILDS INTO THE WRN
ATLC BY MID TO LATE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
BARRY HAS TRANSITIONED INTO A CLASSIC EXTRATROPICAL CYCLONE. SATL
SHOWS AN IMPRESSIVE COMMA HEAD ROTATING ACROSS CNTRL SC/GA WITH A
LARGE DRYSLOT MOVING N ALONG THE SC COAST. THE SFC LOW WAS LOCATED
OVER DOWNTOWN SAV AT 215 AM WITH A PRES OF 994 MB AND WL CONTINUE
TO MOVE N/NE THROUGH THE SC LOWCOUNTRY TDA. NUMEROUS SHOWERS AND
ISOLD TSTMS CONTINUE TO FIRE...MAINLY W OF I-95 WHERE DEFORMATION
FORCING IS THE THE MOST INTENSE. SCATTERED TO NUMEROUS SHOWERS AND
ISOLD TSTMS WL CONTINUE TO IMPACT THE FCST AREA FOR THE NXT 6-9
HRS BEFORE THE BULK OF THE ACTIVITY ROTATES OFF TO THE N AS THE
UPR LOW BEGINS TO PULL AWAY. WL FCST 50-70 PCNT POPS THIS MRNG
THEN TAPPER THEM OFF RAPIDLY FROM SW-NE THROUGH THE DAY. THE RISK
FOR WDSPRD FLOODING HAS ENDED ALONG THE COAST THUS THE FLOOD WATCH
WL BE CANCELLED A FEW HRS ERLY. ADDITIONAL RNFL AMOUNTS OF 1/2 TO
1 INCH LOOK REASONABLE WITH ISOLD HIGHER AMOUNTS PSBL MAINLY ACROSS
INTERIOR SE GA.
PINNING DOWN TEMPS AND CLOUD COVER WL BE TRICKY TDA AS MUCH WL
DEPEND ON THE MOVEMENT OF THE UPR LOW. SFC OBS ACROSS SE AL AND
EXTREME SW GA SUGGEST SKIES WL BECOME PARTLY CLOUDY WITH THE
PASSAGE OF THE UPR LOW. SUSPECT MUCH OF SE GA WL BECOME PARTLY
CLOUDY THIS AFTN THUS TEMPS SHOULD BE ABLE TO RECOVER INTO THE
MID-UPR 80S BASED ON MODIFIED FCST SOUNDINGS. THE CLOUDS WL
LIKELY LINGER WELL INTO THE AFTN ACROSS SE SC PARTICULARLY IN THE
CHARLESTON TRI-COUNTY AREA. TEMPS WL BE COOLER IN THESE AREAS AS
A RESULT. WL GO WITH HIGHS IN THE MID-UPR 70S WITH LWR 80S CLOSER
TO THE SAVANNAH RIVER. THERE IS OBVIOUSLY A BIT BUST POTENTIAL
HERE. SKIES WL BE PARTLY CLOUDY TNGT WITH LOWS IN THE UPR 60S...
XCPT UPR 60S/LWR 70S NEAR THE COAST.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
MON LOOKS TO BE AN ACTIVE SEA BREEZE DAY. LOW-LVL CONVG ALONG THE
SEA BREEZE COUPLED WITH INCRG SFC BASED INSTABILITY AND UVM ASSOC
WITH THE LFQ OF AN 80 KT JET MOVING ACROSS THE NRN GULF WL RESULT
IN THE DVLPMNT OF SCT SHOWERS AND TSTMS IN THE AFTN. A MODERATE
WLY MID-LVL FLOW SUGGESTS THE SEA BREEZE WL REMAIN FAIRLY CLOSE TO
THE COAST THUS THE HIGHEST POPS WL BE FOUND THERE. WL GO WITH 30
POPS ALONG AND OF THE I-95 CORRIDOR WITH TOKEN 20 PCNT POPS
FARTHER INLAND. PARAMETERS WOULD SUPPORT PULSE SVR ALONG MESOSCALE
BNDRY INTERACTIONS WITH LCLLY HVY RNFL. SHOWERS AND TSTMS WL
LINGER INTO THE EVNG ALONG THE COAST BEFORE SLOWLY DIMINISHING
WITH THE LOSS OF INSOLATION. FCST SOUNDINGS SUPPORT HIGHS IN THE
LWR 90S INLAND WITH MID-UPR 80S ALONG THE COAST. LOWS WL BE IN THE
UPR 60S TO LWR 70S.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
GFS SHOWS A BOUNDARY MOVING THROUGH THE AREA TUESDAY AND TUESDAY
NIGHT. THIS MAY BRING A SCATTERED SHOWERS ESPECIALLY TO THE SOUTHERN
CWA. HIGH PRESSURE BRINGS DRIER AIR INTO THE REGION THROUGH THURSDAY
WITH LOW LEVEL MOISTURE INCREASING BY THE END OF THE WEEK. MAX
TEMPERATURES WILL BE IN THE UPPER 80S WITH A POSSIBILITY OF REACHING
TO THE LWR TO MID 90S BY THE END OF THE WEEK. HEAT INDICES MAY
ALSO SURPASS 100 DEGS FOR THE FIRST TIME THIS YEAR. LOW TEMPERATURES
OF MID TO UPPER 60S RISING TO AROUND 70 BY THE END OF THE WEEK.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
CONDS WILL GRADUALLY IMPROVE AT BOTH TERMINALS THROUGH THE MID
AFTN HOURS. BOTH CHS AND SAV ARE WAVERING BETWEEN MVFR AND IFR
CIGS...USUALLY IN CONCERT WITH LIGHT SHWRS MOVING IN AND MOVING
OUT OF EACH AIRFIELD. AM RUNNING WITH PRIMARILY IFR CONDS THROUGH
SUNRISE THEN STEADILY HAVE CIGS RISING TO MVFR AND EVENTUALLY VFR
BY THIS AFTN. AM NOT LOOKING FOR ANY CONVECTION...HENCE NO CB OR
TS INCLUSION...AND ANY PRECIP FROM NOW ON WILL BE LIGHT. TIMING OF
THE WIND SHIFT TO NW AND W WILL BE TRICKY...BUT THE TREND IS TO
HAVE WINDS BACK TO NW THROUGH THE MRNG HOURS. VFR CONDS WILL
PREVAIL LATE THIS AFTN THROUGH TNGT WITH DIMINISHING WINDS.
HOWEVER...ALONG WITH THE DIMINISHING SFC WINDS WILL BE A MODEST
LLJ THAT WILL HAVE WLY WINDS OF ARND 30 KT OVERNIGHT TNGT.
THUS...HAVE INCLUDED LLWS AT THE TAIL END OF THE 03/06Z TAFS.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT FRONTAL PASSAGES ARE
EXPECTED THROUGH THU THUS MAKING FOR PREVAILING VFR CONDS.
HOWEVER...POSSIBLE AFTN/EVE ISOLD SEABREEZE TSTMS AND EARLY MRNG
RADIATIONAL FOG MAY MAKE FOR OCNL MVFR TO IFR PERIODS.
&&
.MARINE...
AS THE CENTER OF THE LOW PRES SYSTEM ONCE KNOWN AS TS BARRY
CONTINUES TO PULL AWAY TO THE NNE...A WEAKENING GRADIENT WIND WILL
BE LEFT IN ITS PLACE. AM STILL SEEING GUSTS TO GALE FORCE AT
FRYING PAN...TYBEE TWR AND 41004...SO CANNOT LET GALES DROP WITH
THIS MRNG/S PKG. HOWEVER...AS THE SYSTEM QUICKLY MOVES FURTHER NE
AND THE NW WIND TAKES HOLD...SPEEDS WILL STEADILY LESSEN SUCH THAT
WIND SPEEDS ARE EXPECTED TO DROP BELOW GALE FORCE FROM SW TO NE
ACRS THE CHS COASTAL WATERS. SPEEDS LOOK TO BE BELOW EVEN SCA
SPEEDS BY TNGT FOR ALL WATERS EXCEPT THE OUTER GA WATERS. ALONG
WITH THE DIMINISHING WIND SPEEDS...THE OFFSHORE FLOW WILL ALLOW
SEAS TO STEADILY SUBSIDE SUCH THAT ALL WATERS LOOK TO BE BELOW 6
FT BY THIS EVENING.
CONDS FOR ALL NEARSHORE WATERS ARE THEN EXPECTED TO REMAIN BELOW SCA
LEVELS THROUGH THE FIRST HALF OF THE WEEK DESPITE THE ENCROACHMENT
OF WEAK FRONTAL SYSTEMS TO THE SE COAST. WIND SPEEDS MAY APPROACH 20
KT AT TIMES...BUT ARE NOT EXPECTED TO EXCEED THAT MARK. HOWEVER...
THE OUTER GA WATERS MAY EXPERIENCE A FEW PERIODS OF SCA WIND SPEEDS
DURING THE FIRST HALF OF THE WEEK. BY LATE WEEK...HIGH PRES WILL
MOVE OVER THE WATERS MAKING FOR RATHER BENIGN CONDS.
LAKE WINDS...WILL KEEP THE LAKE WIND ADVY GOING FOR ONE MORE PKG BUT
WITH THE LOW PRES SYSTEM PULLING AWAY AND LEAVING NOTHING MORE THAN
A WEAKENING GRADIENT WIND IN PLACE...THE ADVY SHOULD BE ABLE TO BE
EXPIRED BY LATE THIS MRNG.
&&
.TIDES/COASTAL FLOODING...
HIGH SURF/RIP CURRENTS...WINDS ALONG THE SHORES IN GA ARE ALREADY
BACKING TO NW AND W AS THE CENTER OF THE FORMER TS BARRY MOVES
NNE...AND THIS SAME TREND WILL OCCUR ALONG THE SC SHORE BY DAYBREAK
THIS MRNG. WINDS WILL THEN PERSIST IN AN OFFSHORE FASHION THROUGH
THE REST OF THE DAY. IN ADDITION...SEAS HAVE ALREADY COME DOWN TO
7-9 FT PER GA BUOYS/TOWERS...SO THE 14 FOOT SEAS BEING REPORTED AT
41004 WILL NOT LAST MUCH LONGER. THUS...WITH THE TREND OF LOWERING
SEAS AND OFFSHORE FETCH...WILL DROP THE HIGH SURF ADVY WITH THIS
MRNG/S PKG.
AS FOR RIP CURRENTS...BREEZY CONDS WILL STILL BE PRESENT THIS MRNG
BUT WIND SPEEDS WILL NOTICEABLY DROP OFF THIS AFTN. THAT DIFFERENCE
IN WIND SPEEDS IS THE DIFFERENCE BETWEEN MOD AND LOW RISK PER LOCAL
WORKSHEET. A MODEST SWELL WILL STILL BE PRESENT BUT LOWER BREAKERS
AND OFFSHORE FETCH WILL MITIGATE THE SWELL AND STRONG WIND SPEEDS.
WILL RUN WITH A MODERATE RISK OF RIP CURRENTS FOR THIS MRNG...BUT IT
IS EXPECTED THAT THE RIP CURRENT RISK WILL BE LOW BY THIS AFTN.
&&
.EQUIPMENT...
USERS SHOULD BE AWARE THAT THE KCLX RADAR CONTINUES TO SEVERELY
UNDERESTIMATE RAIN TOTALS ACROSS THE FCST AREA. PLEASE USE ALL
DERIVED PRECIP PRODUCTS WITH CAUTION.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 11 AM EDT THIS MORNING FOR SCZ045.
MARINE...GALE WARNING UNTIL 11 AM EDT THIS MORNING FOR AMZ352-354.
GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR AMZ350-374.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR AMZ330.
&&
ST/JPCHazardous weather outlook, Jun 3, 3:03 AM EST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
403 AM EDT SUN JUN 3 2007
AMZ330-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-
041000-
CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-
EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-
INLAND MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND JASPER-
403 AM EDT SUN JUN 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ045-041000-
BERKELEY-
403 AM EDT SUN JUN 3 2007
...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING
FOR LAKE MOULTRIE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ117-119-139-141-SCZ048>051-041000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
403 AM EDT SUN JUN 3 2007
...MODERATE RISK FOR RIP CURRENTS THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
RIP CURRENTS...THERE IS A MODERATE RISK FOR RIP CURRENTS THIS MORNING
ALONG THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL
GEORGIA. THE RISK IS EXPECTED TO BECOME LOW BY THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ352-354-041000-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
403 AM EDT SUN JUN 3 2007
...GALE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ350-374-041000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
403 AM EDT SUN JUN 3 2007
...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 2, 11:29 PM EST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1229 AM EDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM HIGH ASTR TIDES TYBEE ISLAND 32.00N 80.85W
06/02/2007 CHATHAM GA OFFICIAL NWS OBS
PEAK TIDE REACHED 8.76 FT MLLW AT FORT PULASKI TIDE
GAUGE. PEAK DEPARTURE FROM NOS PREDICTED LEVEL WAS 2.85
FT.
1054 PM HIGH ASTR TIDES CHARLESTON 32.78N 79.94W
06/02/2007 CHARLESTON SC OFFICIAL NWS OBS
PEAK TIDE REACHED 7.84 FT MLLW AT THE CHARLESTON HARBOR
TIDE GAUGE. PEAK DEPARTURE FROM NOS PREDICTED LEVEL WAS
2.29 FT.
&&Local storm report, Jun 3, 3:09 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 AM EDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLOOD STATESBORO 32.45N 81.78W
06/03/2007 BULLOCH GA LAW ENFORCEMENT
6 TO 8 INCHES OF STANDING WATER AT THE INTERSECTION OF
PROCTOR RD AND MARTIN LUTHER KING BLVD.
&&
JPCFlash Flood, Screven
- When
- June 3, 5:00 AM EST
- Where
- Screven County, 2.16 mi NNW of Zeigler
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.779, -81.734
A section of Parker Road was washed out between Buttermilk Road and Highway 21.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Texas, June 3, 20071 death · 3 injured · $95,000 · 56 kt wind · 17 events
- Flash Flooding and Hail in Texas, June 3 to 4, 2007$920,000 · 1 in hail · 20 events
- Flash Flooding and Damaging Winds in Ohio, June 3, 2007$1.5 million · 50 kt wind · 6 events
- Tornado and Flash Flood in Wisconsin, June 3, 2007$250,000 · EF1 · 6 events
- Flooding and Damaging Wind in Michigan, June 3 to 7, 2007$470,000 · 56 kt wind · 3 events
- Damaging Wind in Louisiana, June 3, 2007$500,000 · 60 kt wind · 1 event
- Flash Flooding and Hail in Texas, June 3, 2007$90,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Louisiana, June 3, 2007$97,000 · 1 in hail · 18 events
- Flash Flooding and Damaging Winds in New York, June 3, 2007$120,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, June 3, 2007$64,000 · 1.25 in hail · 17 events
- Hail and Damaging Winds in Texas, June 3, 2007$24,000 · 1.5 in hail · 8 events
- Damaging Winds in Michigan, June 3, 2007$30,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38654.